Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
Question: skin whitening agents
|dr arsha - Fri Jun 18, 2010 10:54 am|
is L-glutathione bar...safe to apply all over body for whitening complexion?is there any other option for whitening complexion safely?
|Dr.M.jagesh kamath - Tue Jul 06, 2010 3:19 am|
Hello,Though lot of claims are made towards validity of L-Glutathione as a skin lightening agent I must confess my inability to pick up a double blind trial in a dermatology journal as to the efficacy and side effects if any.
But then Lglutathione in certain experimental studies have shown action on Thyrosine to melanin production.Also some promising work on UVR Rays protection as an antoxidant and also to prevent ageing.
But as to whether oral ingestion or local action would increase the intracellular antoxidant to convert eumelanin to the ligher pheomelanin, which is the mode of action of GSH.
There are some promising possiblities for this drug but it may be too early to advocate it's use as a routine,in practice.
|Dr.M.jagesh kamath - Tue Jul 06, 2010 10:08 am|
A new reference seems interesting with reference to an oral formulation and skin melanin index.The reference says that" oral glutathione does result in some lightening of skin in a small number of subjects and long term saftey has not been establised".
I thank Dr.Aroon for his help in getting this reference.
http://informahealthcare.com/doi/abs/10 ... alCode=jdt
|dr arsha - Wed Jul 14, 2010 1:24 am|
than what are the safe n easily accessible options for whitening complexion safely????????????pleaseee reply and help me as im very concious about my complexion....
|Dr.M.jagesh kamath - Wed Jul 21, 2010 4:59 am|
Hello Arsha,Really there are no medications to improve colour except the traditional- proper diet,excercise,and avidance of excess sun exposure.Sunscreens do help.Depigmenting cremes could cause allergy,or irritation in some.
Take care.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.